# SDR 2008FA0000889

- Difficulty date: November 19, 2008
- Submitted: December 16, 2008
- Operation: General aviation
- Aircraft: N315LS
- Make and model: Bolkms BO105LSA3
- Aircraft serial: 2033
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Pinion Gear
- Part number: 4639306038
- Condition: Deformed
- Location: Tail Rotor Drive
- Component: Main Gearbox
- Component part number: 4639001006
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE MAIN TRANSMISSION WAS DELIVERED FOR OVERHAUL.  THERE WAS NO NOTICE ABOUT AN INCIDENT OR A CHIP WARNING.  CHIP DETECTOR AND OIL FILTER WERE CLEAN.  AT THE BEGINNING OF THE DISASSEMBLY, MECHANIC NOTED THAT THE TAILROTOR DRIVE DIDN’T MOVE WHEN THE INPUT FLANGE WAS TURNED.  AFTER REMOVING THE UPPER HOUSING, A SEVERE DAMAGE OF THE TAIL ROTOR DRIVE PINION AND THE ASSOCIATED ROLLER BEARINGS WAS DETECTED.  THE BEARING WAS CRACKED AND THE TEETH OF THE PINION WERE SEVERELY DEFORMED. THERE WERE MANY METAL CHIPS INSIDE THE GEARBOX.  (K)
